Alert archive / Michigan / Frost Advisories in 2017
Frost Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 8, 2017, 2:47 PM EDT for Clare County, Lake County, Osceola County, Michigan. It took effect at Sep 9, 2017, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2017, 2:47 PM EDT (18:47 UTC)
- In effect from
- Sep 9, 2017, 12:00 AM EDT
- Expired
- Sep 9, 2017, 7:49 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS73 KGRR 081847 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 247 PM EDT Fri Sep 8 2017 MIZ038>040-090300- /O.NEW.KGRR.FR.Y.0002.170909T0400Z-170909T1300Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 247 PM EDT Fri Sep 8 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... The National Weather Service in Grand Rapids has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM EDT Saturday. HAZARDOUS WEATHER... * Temperatures will fall into the mid 30s after midnight. * Frost will develop after midnight. IMPACTS... * Tender vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
3 follow-up statements
681 WWUS73 KGRR 090151 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 951 PM EDT Fri Sep 8 2017 MIZ038>040-091000- /O.CON.KGRR.FR.Y.0002.170909T0400Z-170909T1300Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 951 PM EDT Fri Sep 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... HAZARDOUS WEATHER... * Temperatures will fall into the mid 30s after midnight. * Frost will develop after midnight. IMPACTS... * Tender vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ wdm
397 WWUS73 KGRR 090757 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 357 AM EDT Sat Sep 9 2017 MIZ038>040-091300- /O.CON.KGRR.FR.Y.0002.000000T0000Z-170909T1300Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 357 AM EDT Sat Sep 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * Temperatures in the 30s. * Areas of Frost. IMPACTS... * Tender vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
448 WWUS73 KGRR 091149 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 749 AM EDT Sat Sep 9 2017 MIZ038>040-091300- /O.CAN.KGRR.FR.Y.0002.000000T0000Z-170909T1300Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 749 AM EDT Sat Sep 9 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Frost Advisory. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 8, 1:56 PM EDT, 51 minutes earlier.
Area forecast discussion, Sep 8, 1:56 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
156 PM EDT Fri Sep 8 2017
LATEST UPDATE...
Aviation/Hydro
.SYNOPSIS...
Issued at 325 AM EDT Fri Sep 8 2017
Low pressure will move out today and be replaced by high pressure
which will sit over the area for several days. Scattered showers
will end this morning then a lengthy stretch of nice weather can
be expected into next week. Temperatures will recover to near
normal this weekend and to above normal next week.
&&
.SHORT TERM...(Today through Sunday)
Issued at 325 AM EDT Fri Sep 8 2017
Persistent upper trough finally begins lifting out today with
final batch of showers impacting mainly the southwest corner of
lower MI this morning. Another area of showers will impact
northeast lwr MI and the thumb region today and a few may come
close to clipping Clare/Mt Pleasant, but left these areas dry.
Otherwise a decreasing cloud pattern developing today then clear
to partly cloudy through the weekend. Despite the arrival of the
sfc ridge, we could still see a decent amount of diurnal cumulus
today and possibly Saturday as well. H8 temps stay fairly chilly
(3-5C) through 00Z Sunday. These cooler temps aloft coupled with
northeast/east low level flow should create a sct-bkn afternoon
cumulus field, especially east of Hwy 131.
Some patchy frost is possible tonight and Saturday night north of
Big Rapids where lows should dip into the mid to upper 30s. We
could also be dealing with some pockets of fog, locally dense,
early this morning and again late tonight.
.LONG TERM...(Sunday night through Thursday)
Issued at 325 AM EDT Fri Sep 8 2017
We are looking at a potential entirely dry long term period that
spans from Sun night through at least next Thu. In addition to being
dry, temperatures look like they will recover from the current cool
conditions, to around average to a little above average by mid week
with highs warming well into the 70s.
The extended dry and increasingly mild period will be the result of
ridging that will become established over the area. This ridge will
already be established over the area by the beginning of the long
term. It will hold over the area as it gets squeezed by upper lows
to our north and east, and the remnants of Irma to our south. This
is a very blocky type of pattern, and our area will be under the
portion of it with nice weather.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 156 PM EDT Fri Sep 8 2017
Prevailing VFR through Saturday with scattered to occasionally
broken clouds between 3 and 4 kft through Friday evening. Light
north winds will shift to light east winds after sunset. There is
a chance of patchy IFR fog after 09Z, but not confident enough to
put into the TAF.
&&
.MARINE...
Issued at 325 AM EDT Fri Sep 8 2017
Cool north flow still resulting in some 2-4 foot waves this
morning but flow weakens and becomes offshore by tonight.
Easterlies then persist through the weekend leading to tranquil
conditions for mariners. Actually the lake should stay relatively
calm well into next week with sfc ridge sitting put for days.
&&
.HYDROLOGY...
Issued at 156 PM EDT Fri Sep 8 2017
River levels range from below normal for this time of year in
southern Michigan to above normal in central Michigan, and none
are near bankfull. The U.S. Drought Monitor (from the National
Drought Mitigation Center, University of Nebraska-Lincoln) has drawn
areas south and east of Grand Rapids in the D0 Abnormally Dry
category.
Lake-enhanced rain the past three days has provided most of the area
with between a tenth and half inch, with isolated pockets of an inch
or more. Greater amounts were generally focused west of US-131. Dry
weather will again dominate over the next week as high pressure
returns. Precipitation from Irma's remnants is not expected to reach
this far north.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory from midnight tonight to 9 AM EDT Saturday for
MIZ038>040.
LM...None.
&&
SYNOPSIS...Meade
SHORT TERM...Meade
LONG TERM...NJJ
AVIATION...CAS
HYDROLOGY...CAS
MARINE...MeadeHazardous weather outlook, Sep 8, 4:17 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 417 AM EDT Fri Sep 8 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 417 AM EDT Fri Sep 8 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Patchy dense fog is possible early this morning, then again late tonight. Some patchy frost may develop tonight north of Big Rapids. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible north of Big Rapids Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-090830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 417 AM EDT Fri Sep 8 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Meade
In the hours before
Local storm report, Sep 8, 10:37 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT FRI SEP 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SOUTH HAVEN 42.40N 86.27W
09/08/2017 M1.10 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR TOTAL. CO-OP OBSERVER SOUTH HAVEN
/SHVM4/.
0700 AM HEAVY RAIN 2 SSE SOUTH HAVEN 42.37N 86.26W
09/08/2017 M1.16 INCH VAN BUREN MI COCORAHS
24 HOUR TOTAL. COCORAHS STATION MI-VB-10, 2
SSE SOUTH HAVEN.
&&
CASNearby
Frost Advisories in Michigan, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.